MAUDE Adverse Event Report: COOK VASCULAR INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

COOK VASCULAR INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 01/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported by the user facility that a patient underwent a lead extraction procedure using a lead extraction evolution rl controlled-rotation dilator sheath set.The attending physician indicated that the locking stylet and one tie was place in the patient while attempting to extract with the lr-evn-13.0-rl.Once traction was applied to the lead and locking stylet, the lead pulled away from the right ventricle and perforated the ventricle.The lr-evn-13.0-rl was not anywhere near the tip of the lead.The lead screw that was at the tip of the lead did not retract, therefore it was still scared in and adhered to the heart wall; when traction was applied, perforation occurred.An open chest procedure was performed to repair the perforation.Patient is in stable condition.The physician feels this incident was not product related.There were no unintended sections of the device that remained inside of the patient¿s body, nor did the patient experience any adverse effects due to this occurrence.No further information was provided.
 
Additional Manufacturer Narrative
Corrected information: report source: user facility, company representative.Investigation summary: a review of the complaint history, documentation, device history record, instructions for use(ifu), quality control, and manufacturing instructions were conducted during the investigation.The complaint device was not returned therefore, device failure analysis and physical examination of the device used in this case could not be performed.The ifu was reviewed and a warning and list of potential adverse event are included is, one potential adverse event is: laceration or tearing of vascular structures or the myocardium, among other adverse events that are listed.One of the warnings that is listed : "when using dilator sheaths or sheath sets do not insert more than one sheath set into a vein at a time.Severe vessel damage, including venous wall laceration requiring surgical repair, may occur." additionally, a document based investigation evaluation was performed.There was no evidence to suggest the product was not made to specifications.A review of the device history record found no other non-conformances associated with the complaint device lot number.There was no evidence to suggest all items in the lot or similar devices in house are nonconforming/defective.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET
Common Device Name
DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key6371401
Report Number2522007-2017-00007
Device Sequence Number16254105
Product Code DRE
UDI-Device Identifier10827002237473
UDI-Public(01)10827002237473(17)190930(10)N141302
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLR-EVN-13.0-RL
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/31/2017
Supplement Date Received by Manufacturer11/15/2017
Initial Report FDA Received Date03/02/2017
Supplement Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age68 DA